The Christmas Retro Movie Rundown

As a wise man from Slade once said… IT’S CHRIIISTMAAAS!
We’ll folks, we’ve pretty much made it and no doubt you will have already started on some form of festivities (we sure have!).
Helping this year to be a merry as ever, we’re back again with another movie rundown to keep you on top of some of our top classic films beaming their way into your homes. Sit back, relax and Merry Christmas.

Christmas Eve

Dr Dolittle (1998) E4 10:20am-12:00pm
A doctor is stunned to discover he can talk to animals, and it is not long before his home and surgery are taken over by an assortment of ailing creatures in need of help. However, when the medic’s odd behaviour attracts his colleagues’ attention, he is forced to rely on his new-found furry friends to save him from the asylum. Comedy, starring Eddie Murphy, Ossie Davis and Oliver Platt.

Small Soldiers (1998) Channel 4 11:05am-1:10pm
A hi-tech computer chip has a bizarre effect on a squad of toy soldiers, causing mayhem for their owner as the miniature marauders engage in a series of scaled-down skirmishes. Children’s adventure mixing live-action and computer animation, starring Kirsten Dunst, Denis Leary and Gregory Smith, with the voices of Tommy Lee Jones, Frank Langella, Sarah Michelle Gellar and Christina Ricci.

How The Grinch Stole Christmas (2000) ITV 12:40pm-2:40pm
A little girl residing in the Christmas-obsessed town of Whoville becomes fascinated with a grouchy creature living in the mountains. But her efforts to make him part of their celebrations leave him more bitter than ever, and he resolves to ruin the festive season. Fantasy comedy, based on Dr Seuss’s children’s book, with Jim Carrey, Taylor Momsen, Jeffrey Tambor and Molly Shannon. Anthony Hopkins narrates.

The Grinch Gifts

The Grinch Christmas Socks

.
Continue reading “The Christmas Retro Movie Rundown”

The Weekly Retro Movie Rundown – 356

Kiai! Kicking and punching our way through another week, we find ourselves once again facing a whole heap of classic retro movies before us like kickboxing pads ready to be engaged. We’ll duck and roll our way along as we take on any tale before us in true cinematic glory!

SATURDAY 16th November

Small Soldiers (1998) E4 10:55am-1:00pm
A hi-tech computer chip has a bizarre effect on a squad of toy soldiers, causing mayhem for their owner as the miniature marauders engage in a series of scaled-down skirmishes. Children’s adventure mixing live-action and computer animation, starring Kirsten Dunst, Denis Leary and Gregory Smith, with the voices of Tommy Lee Jones, Frank Langella, Sarah Michelle Gellar and Christina Ricci.

.
Ice Age
(2002) Film4 3:15pm-4:55pm
Three mismatched prehistoric animals join forces to return a human infant to its tribe – but as their journey unfolds, the creatures fail to anticipate the many perils and pitfalls that lay in store for them. Animated adventure, featuring the voices of John Leguizamo, Ray Romano, Denis Leary, Goran Visnjic and Jack Black.

.
Continue reading “The Weekly Retro Movie Rundown – 356”

The Weekly Retro Movie Rundown 279

Knock knock, who’s there? Retro. Retro who? Retro movie weekend that who! (okay terrible we know).

Swinging it’s way towards us like a Howler monkey in the jungle dancing from tree to tree, another retro movie weekend has appeared and is bearing a whole host of movie fruits for us to snack on over the next few says. Some sweet, some tough and other that just slip down almost far to easy. Let’s take a look at what we’ve got!

SATURDAY 24th MARCH

Anastasia (1997) Film4 11:00am-1:00pm (2 hours)
The lost princess from the executed Russian royal family returns to her St Petersburg home with no memory of her heritage. As she tries to retrace her hidden past, two conmen use her in a cunning money-making scheme, little realising the momentous events their duplicity is about to set in motion. Animated adventure, with the voices of Meg Ryan, John Cusack and Kelsey Grammer.
Continue reading “The Weekly Retro Movie Rundown 279”

The Weekly Retro Movie Rundown 105

Herman’s Hermits! It must be the weekend!

So under a rung of gently flickering fluorescent lights, inside a heaving family packed restaurant, at the back of a cue for an all you can eat buffet. Let us be your medically obese, adolescent male, adorned in button up stripy shirt and stretchy sweatpants as we prepare to load our plate with a heap of steaming retro movie magic. We’ll pile on gallons of cinematic awesomeness before we wedge ourselves ever so uncomfortably into our seat and devour the celluloid wonder….Burp!!

Have a happy retro weekend!

SATURDAY 28th JUNE

The ‘Burbs (1989) ITV4 12:25pm-2:25pm (2 hours)
The arrival of secretive neighbours sparks an unhealthy curiosity in a group of friends, leading them to go to bizarre lengths to discover  the truth about the newcomers. However, their investigations take an even weirder twist when they begin to suspect their unseen fellow suburbanites are part of a cannibalistic cult. Joe Dante’s black comedy, starring Tom Hanks, Bruce Dern, Carrie Fisher, Corey Feldman and  Henry Gibson.

Fun Fact: Early in the movie, when Cory Danziger is eating breakfast, a box of Gremlins cereal can be seen on the kitchen counter in the background. Director Joe Dante also directed Gremlins (1984) and Corey Feldman was in Gremlins (1984).

Independence Day (1996) Film4 1:00pm-3:45pm (2 hours 45 minutes)
A fleet of huge flying saucers launches a devastating and unprovoked attack on Earth. As survivors try to flee the seemingly unstoppable alien invaders, the courageous US president, an ace pilot and a computer genius come up with a plan to take the fight to the enemy and  save the human race. Roland Emmerich’s sci-fi adventure, starring Will Smith, Bill Pullman, Jeff Goldblum, Mary McDonnell, Randy Quaid,  Robert Loggia and Harry Connick Jr.

Transformers (2007) Channel 4 7:15pm-10:00pm (2 hours 45 minutes)
Teenager Sam Witwicky is treated to his first car by his dad, but it turns out to be an alien scout with a life of its own. Before long, the vehicle embroils Sam in a long-running intergalactic war between two factions of giant shape-changing robots, which have come to Earth to find a mystical cube that grants infinite power to its possessor. Michael Bay’s sci-fi action adventure, inspired by the toy franchise, with Shia LaBeouf, Megan Fox, Josh Duhamel, Jon Voight and John Turturro.

Transformers T-Shirt

Terminal Velocity (1994) Channel 4 12:35am-2:15am (1 hour 40 minutes)
A skydiving instructor tries to clear himself of responsibility for the death of a woman whose parachute failed to open. However, he later learns she is a Russian spy who faked her own demise, and now needs his help to foil an international criminal conspiracy out to steal a fortune in bullion. Action thriller, starring Charlie Sheen, Nastassja Kinski and James Gandolfini

SUNDAY 29th JUNE

Stargate (1994) 5* 2:40pm-5:00pm (2 hours 20 minutes)
An Egyptologist and a soldier head an expedition through a mysterious portal to an alien planet. The world they find resembles ancient Egypt and is under the rule of a tyrant who has convinced the downtrodden inhabitants that he is a god – until the humans incite the  enslaved populace to fight back. Sci-fi adventure, starring Kurt Russell, James Spader and Jaye Davidson.

Addams Family Values (1993) E4 8:00pm-9:50pm (1 hour 50 minutes)
Spooky couple Gomez and Morticia hire a nanny to look after their new baby son – and stop him suffering an early death at the hands of his  jealous elder siblings. Romance soon blossoms between the new childminder and Uncle Fester, but he does not realise she is planning to kill him once she has got hold of the family fortune. Comedy sequel, starring Anjelica Huston, Raul Julia, Christopher Lloyd, Christina Ricci and Joan Cusack.

Mars Attacks! (1996) ITV4 9:00pm-11:10pm (2 hours 10 minutes)
The inhabitants of Earth leap into action to repel an impending invasion by a seemingly invincible Martian army, which possesses superior  weaponry, a thirst for destruction and a wicked sense of humour. Tim Burton’s sci-fi comedy, starring Jack Nicholson, Glenn Close, Pierce Brosnan, Annette Bening, Natalie Portman, Danny DeVito and Tom Jones.

And Now for Something Completely Different (1971) BBC1 London 12:05am-1:30am (1 hour 25 minutes)
The Monty Python members appear in their first movie, comprising re-enacted sketches from the first two series of the surreal comedy show. Highlights include the dead parrot sketch, the Lumberjack Song and the Upper-class Twit of the Year Race. Starring the usual team of John Cleese, Michael Palin, Graham Chapman, Eric Idle, Terry Jones and Terry Gilliam, with regular female sidekick Carol Cleveland.

Ministry Of Silly Walks Monty Python T-Shirt Monty Python T-Shirt

Whatever you get up to this Weekend remember to do your stretches and always enjoy yourselves.

xoxo